Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 115, NWS Bismarck, ND

June 25, 2005Divide County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2005, 7:56 PM CDT for Divide County, Williams County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2005, 7:56 PM CDT (00:56 UTC)
Expired
Jun 25, 2005, 9:00 PM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Divide County, ND, Williams County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 7:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-390 J/kg
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SAT JUN 25 2005

.SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL FOR TONIGHT THROUGH SUNDAY
NIGHT.

NO BIG CHANGES TO ONGOING FORECAST THROUGH TWEAKED POPS UP A BIT
ESPECIALLY NORTH. AIRMASS INCREASINGLY UNSTABLE THIS AFTERNOON
WITH SOME CONVECTION BEGINING IN CENTRAL MT. SURFACE TROUGH THROUGH
CENTRAL TO SOUTHEAST MT WITH MSAS LIFTED INDICES AS LOW -8 OVER
SOUTHWEST NORTH DAKOTA. STRONG SHORTWAVE DEPICTED WELL ON W/V
IMAGERY OVER PACIFIC NORTHWEST PROGGD TO NORTHWEST NORTH DAKOTA 06Z
BY NAM/GFS...SOMEWHAT FASTER AND WEAKER ON NGM. WEAK CAP LINGERS
OVER CENTRAL NORTH DAKOTA SO CONVECTION WILL LIKELY NEED TO WAIT FOR
STORMS DEVELOPING OVER HIGHER TERRAIN AND ALONG SURFACE TROUGH IN
MONTANA.

SURFACE TROUGH MOVES TO MONTANA/DAKOTAS BORDER BY 06Z TONIGHT AND TO
CENTRAL NORTH DAKOTA OVERNIGHT WITH ANOTHER CHANCE OF POSSIBLY
SEVERE CONVECTION DEVELOPING ON SUNDAY.

HIGH AND STABLE  HIGH PRESSURE OVER ALL BUT SOUTHERN AND FAR WESTERN
PORTIONS CWA MONDAY.

TUEDAY AND WEDNESDAY GFS SLIDES MID LEVEL LOW ALONG CANADAIN BORDER
AND BROAD AREA WEAK LOW PRESSURE TO NORTHERN PLAINS FOR CHANCE POPS
AGAIN.

.LONG TERM...
UPPER LEVEL TROUGH MOVES INTO THE REGION WEDNESDAY EXITING THE REGION
OVERNIGHT WEDNESDAY. THIS WILL BRING A CHANCE OF CONVECTION TO THE
AREA. THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE RIDGE THURSDAY
AND FRIDAY ENDING PRECIPITATION ACROSS THE REGION. TEMPERATURES
WILL REMAIN SEASONAL TO SLIGHT ABOVE NORMAL THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/RGT
Hazardous weather outlook, Jun 25, 5:16 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 AM CDT SAT JUN 25 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
516 AM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TODAY AND
MOVE SLOWLY EAST. MODERATE SOUTHERLY WINDS WILL TRANSPORT UNSTABLE
AIR INTO THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jun 25, 10:25 PM CDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams65 min
Jun 25, 10:49 PM CDTTornado WarningBISDivide, Williams26 min
Jun 25, 11:14 PM CDTTornado WarningBISDivide, Williams31 min
Jun 25, 11:59 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail61 min
Jun 26, 12:26 AM CDTSevere Thunderstorm WarningBISRenville, Ward66 min
Jun 26, 12:38 AM CDTSevere Thunderstorm WarningBISSlope67 min
Jun 26, 12:46 AM CDTTornado WarningBISRenville, Ward29 min
Jun 26, 1:11 AM CDTSevere Thunderstorm WarningBISBottineau64 min
Jun 26, 1:29 AM CDTSevere Thunderstorm WarningBISStark56 min
Jun 26, 1:36 AM CDTSevere Thunderstorm WarningBISMcHenry, Ward56 min
Jun 26, 2:09 AM CDTSevere Thunderstorm WarningBISBottineau, Rolette70 min
Jun 26, 2:31 AM CDTSevere Thunderstorm WarningBISPierce61 min
Jun 26, 3:23 PM CDTSevere Thunderstorm WarningBISGolden Valley, McKenzie52 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward54 min
Jun 26, 4:11 PM CDTSevere Thunderstorm WarningBISMcKenzie64 min
Jun 26, 4:59 PM CDTSevere Thunderstorm WarningBISBowman61 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningBISWard59 min
Jun 26, 5:32 PM CDTFlash Flood WarningBISMcKenzie, Mountrail4 hr
Jun 26, 5:37 PM CDTSevere Thunderstorm WarningBISMercer, Oliver30 min
Jun 26, 5:44 PM CDTSevere Thunderstorm WarningBISRenville61 min
Jun 26, 5:45 PM CDTTornado WarningBISGrant, Morton, Sioux30 min
Jun 26, 5:52 PM CDTTornado WarningBISBowman38 min
Jun 26, 5:58 PM CDTFlash Flood WarningBISBottineau, Renville, Ward4 hr
Jun 26, 6:02 PM CDTTornado WarningBISRenville, Ward28 min
Jun 26, 6:15 PM CDTTornado WarningBISMorton, Sioux45 min
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningBISOliver22 min
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger59 min
Jun 26, 6:33 PM CDTSevere Thunderstorm WarningBISBottineau57 min
Jun 26, 6:37 PM CDTSevere Thunderstorm WarningBISWard38 min
Jun 26, 6:41 PM CDTFlash Flood WarningBISBottineau, McHenry, Ward4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningBISMcHenry33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.